Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 141, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2022, 2:51 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2022, 2:51 PM MDT (20:51 UTC)
- Expired
- Jun 7, 2022, 3:45 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 12:57 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:18 AM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 7, 11:18 AM MDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1218 PM CDT Tue Jun 7 2022 .SHORT TERM...(This afternoon through Wednesday night) Issued at 1217 PM CDT Tue Jun 7 2022 A complex convective environment has evolved across central and western Nebraska this morning with multiple boundaries across the region and clouds across southwest Nebraska inhibiting surface destabilization and likely creating a differential heating boundary. The primary synoptic frontal boundary is draped generally along the Nebraska/Kansas border with a lee trof well off to our west. Expect Short wave energy evident in water vapor imagery will spill down from the northern Rockies and initiate convection along the lee trof upstream as is happening currently across northeast Wyoming. This activity will grow upscale and work its way through the panhandle and start entering the western portion of our area late this afternoon. 0-3km bulk shear vectors around 30kt largely orthogonal to the lee trof and long curved hodographs shown in Bufkit will support discrete supercells with steep lapse rates and ample CAPE supporting a severe wind/hail threat. Best potential for landspouts with convective initiation looks to lie just off to our northwest but will monitor closely. As the initial discrete cells move in from the west, the convective environment will offer greater amounts of instability and shear to the south closer to the synoptic boundary. Expect all severe threats to include big hail, damaging winds, and perhaps a tornado will be in play as the convective threat transitions to locations south of highway 92 by early this evening with discrete cells merging into clusters and eventually moving off to our southeast as an MCS. Once the Convection slides off to our southeast this evening, expect generally dry conditions for the overnight though a lingering shower or two may be possible early. Wednesday looks quiet and dry with high pressure moving across the High Plains, followed by a chance of showers/possibly some thunder Wednesday night as the high pushes off to our east and return flow brings a warm front up into the region. .LONG TERM...(Thursday through Tuesday) Issued at 1217 PM CDT Tue Jun 7 2022 The warm front will linger over the region on Thursday and serve as a focus for convection as a good amount of short wave energy undercuts the temporarily flattening ridge over the Rockies. Expect instability will surge during the afternoon and soundings on Bufkit show considerable CAPE in the hail growth zone along with steep lapse rates in the boundary layer, so a severe hail/wind threat will be present into Thursday night. Thereafter, ensemble guidance continues to amplify the upper ridge over the western US with well above normal temperatures through the weekend. However short wave energy undercutting the ridge combined with the lee trof east of the Rockies will prevent a dry forecast with at least a chance for some showers and thunderstorms through Monday. A deep trof will then move into the PacNW early next week with cooler temperatures closer to normal making their way in from the northwest on Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1215 PM CDT Tue Jun 7 2022 Showers and thunderstorms are expected to develop by mid to late afternoon and continue into the evening hours. Some thunderstorms may be severe with very large hail and damaging winds as the primary threats. Visibility reductions are likely in heavy rainfall from these storms. Improving conditions are expected after Midnight CDT lasting through Wednesday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Kulik
Hazardous weather outlook, Jun 7, 1:55 PM MDT, 56 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 255 PM CDT Tue Jun 7 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-082000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 255 PM CDT Tue Jun 7 2022 /155 PM MDT Tue Jun 7 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms are likely through this evening. Thunderstorms will move into southwest and central Nebraska through the evening. The main hazards will be damaging winds, large hail, and locally heavy rainfall. In addition, there is a risk for isolated tornadoes across portions of central and southwest Nebraska where an enhanced risk for severe thunderstorms will exist. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Severe thunderstorms will again be possible on Thursday afternoon and evening, mainly across western and southwest Nebraska. Main threats will be large hail and strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, particularly across central and southwest Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 7, 1:21 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
121 PM MDT Tue Jun 7 2022
NEZ004-071945-
Sheridan NE-
121 PM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of west central
Sheridan County through 145 PM MDT...
At 121 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Wild Horse Butte, or 17 miles south of Hay
Springs, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Smith Lake State Wildlife Management Area and Highway 250 crossing
the Niobrara River.
This includes Highway 250 between mile markers 19 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4261 10228 4228 10228 4234 10275 4244 10275
4244 10277 4253 10278
TIME...MOT...LOC 1921Z 271DEG 17KT 4243 10269
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 7, 1:44 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
144 PM MDT Tue Jun 7 2022
NEZ004-094-072015-
Sheridan NE-Western Cherry NE-
144 PM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of west central Cherry
and east central Sheridan Counties through 215 PM MDT...
At 144 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles south of Rushville, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Smith Lake State Wildlife Management Area, Big Hill, Billys Lake,
Morgan Lake, Wolf Hill and Argo Hill.
This includes Highway 250 between mile markers 19 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
the Panhandle of and north central Nebraska.
&&
LAT...LON 4233 10257 4252 10254 4261 10193 4222 10201
TIME...MOT...LOC 1944Z 273DEG 29KT 4243 10241
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SporerSpecial weather statement, Jun 7, 2:14 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
214 PM MDT Tue Jun 7 2022
NEZ004-094-072045-
Sheridan NE-Western Cherry NE-
214 PM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southwestern Cherry
and east central Sheridan Counties through 245 PM MDT...
At 213 PM MDT, Doppler radar was tracking a strong thunderstorm 23
miles north of Ellsworth, or 29 miles southeast of Rushville, moving
east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Hill, Dipping Vat Meadow, Billys Lake, Morgan Lake, Intersection
of Highway 61 and Survey Valley Road, Argo Hill, Mother Lake and
Highway 61 crossing the Snake River.
This includes Highway 61 between mile markers 172 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
the Panhandle of and north central Nebraska.
&&
LAT...LON 4229 10225 4254 10220 4258 10160 4211 10175
TIME...MOT...LOC 2013Z 280DEG 28KT 4237 10213
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SporerLocal storm report, Jun 7, 2:41 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 20 N ASHBY 42.32N 101.93W
06/07/2022 E1.00 INCH CHERRY NE PUBLIC
QUARTER SIZE HAIL REPORTED BY THE PUBLIC.
&&
SHAWN.JACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 88 min |
| Jun 6, 7:40 PM MDT | Special Weather Statement | LBF | Thomas | 50 min |
| Jun 6, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 93 min |
| Jun 7, 1:21 PM MDT | Special Weather Statement | LBF | Sheridan | 24 min |
| Jun 7, 1:44 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jun 7, 2:14 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jun 7, 2:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jun 7, 3:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 91 min |
| Jun 7, 4:06 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Sheridan | 84 min |
| Jun 7, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| Jun 7, 4:33 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan, Thomas | 87 min |
| Jun 7, 5:02 PM MDT | Special Weather Statement | LBF | Wheeler | 43 min |
| Jun 7, 5:27 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 48 min |
| Jun 7, 5:52 PM MDT | Special Weather Statement | LBF | Keith | 38 min |
| Jun 7, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.